Alert archive / Ohio / Flash Flood Warnings in 2012

Flash Flood Warning 15, NWS Charleston, WV

May 4, 2012Jackson County, Ohio

NWS Charleston, WV issued this flash flood warning at May 4, 2012, 9:02 PM EDT for Jackson County, Ohio. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 9:02 PM EDT (01:02 UTC)
Expired
May 5, 2012, 4:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Jackson County, OH

The radar

The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 10:45 PM EDTFLASH FLOOD4 Wnw Jackson, OHLOW ROADS CLOSED. STATE HIGHWAYS BEING CLOSED DUE TO WATER. HEAVY RAINS CONTINUE.
May 4, 11:52 PM EDTFLASH FLOODJackson, OHCOUNTY WIDE FLOODING
May 5, 1:00 AM EDTHEAVY RAIN 28 W Oak Hill, OH2 INCHES OF RAIN MEASURED OVER A 6 HOUR PERIOD BY THE JACKSON COUNT EMA.
May 5, 2:40 AM EDTFLASH FLOODJackson, OHBEREAU OF MOTOR VEHICLES INUNDATED WITH WATER AND HAS SIGNIFICANT FLOOD DAMAGE. EVENT START TIME ESTIMATED...BUT HIGH WATER ISSUES ARE STILL ONGOING.
May 5, 2:41 AM EDTFLASH FLOODJackson, OHWATER RESCUE OF A WOMAN STRANDED IN A PARK...USE OF A BOAT WAS NEEDED TO BRING THE WOMAN TO SAFETY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 103 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS51 KRLX 050102
FFWRLX
OHC079-050300-
/O.NEW.KRLX.FF.W.0015.120505T0102Z-120505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...

* UNTIL 1100 PM EDT

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BYER AND
  COALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...ESPECIALLY ALONG AND NEAR SALT LICK CREEK...AND 
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3917 8279 3918 8277 3921 8276 3918 8256
      3917 8254 3915 8253 3914 8249 3911 8243
      3886 8247 3887 8277 3894 8276 3894 8278
      3909 8280

$$

21
3 follow-up statements
275 
WGUS51 KRLX 050247
FFWRLX
OHC079-050500-
/O.EXT.KRLX.FF.W.0015.000000T0000Z-120505T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...

* UNTIL 100 AM EDT

* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND        
  AUTOMATED RAIN GAGES INDICATED FLASH FLOODING FROM A THUNDERSTORM  
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BYER AND
  COALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL OF UP TO AN INCH AN HOUR OVER SOME AREAS WILL CAUSE
EXCESSIVE RUNOFF AND WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3917 8279 3918 8277 3921 8276 3918 8256
      3917 8254 3915 8253 3914 8249 3911 8243
      3886 8247 3887 8277 3894 8276 3894 8278
      3909 8280

$$

21
498 
WGUS51 KRLX 050453
FFWRLX
OHC079-050800-
/O.EXT.KRLX.FF.W.0015.000000T0000Z-120505T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 AM EDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...

* UNTIL 400 AM EDT

* AT 1245 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING CONTINUED OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BYER AND
  COALTON.

THE HEAVY RAIN...WHICH CAUSED THE FLASH FLOODING...HAD PUSHED   
SOUTHEAST OF THE WARNED AREA.  HOWEVER...LIGHT TO MODERATE RAIN 
CONTINUED ACROSS MUCH OF THE COUNTY.  THIS ADDITIONAL RAINFALL  
SHOULD ACT TO CONTINUE SOME OF THE FLOODING THAT WAS ON-GOING 
ACROSS PORTIONS OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3917 8279 3918 8277 3921 8276 3918 8256
      3917 8254 3915 8253 3914 8249 3911 8243
      3886 8247 3887 8277 3894 8276 3894 8278
      3909 8280

$$

09
742 
WGUS71 KRLX 050754
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
354 AM EDT SAT MAY 5 2012

OHC079-050802-
/O.EXP.KRLX.FF.W.0015.000000T0000Z-120505T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON OH-
354 AM EDT SAT MAY 5 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM EDT FOR JACKSON
COUNTY IN SOUTHEAST OHIO...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 

STREAMS AND REEKS HAVE BEGUN TO RECEDE.  HOWEVER...SOME OF THE 
LARGER STREAMS AND CREEKS ARE STILL QUITE HIGH AND MAY STILL BE 
RESULTING IN SOME ROAD CLOSURES DUE TO HIGH WATER.

TURN AROUND DON'T DROWN. OBEY ANY SIGNS INDICATING ROADS ARE CLOSED 
DUE TO HIGH WATER. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3917 8279 3918 8277 3921 8276 3918 8256
      3917 8254 3915 8253 3914 8249 3911 8243
      3886 8247 3887 8277 3894 8276 3894 8278
      3909 8280

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:46 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 4, 7:46 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT FRI MAY 4 2012

.SYNOPSIS...
UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID AIR...WILL
YIELD REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS INTO SATURDAY.
DRIER AIR TRIES TO FORM A BREAK SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE TO INCLUDE REST OF SE OH ZONES IN THE FFA. LINE OF STORMS
TO THE WEST AS WELL AS COMPLEX COMING DOWN FROM THE GREAT LAKES IS
STARTING TO GET THEIR ACTS TOGETHER. PW VALUES 1.5 TO 1.6 AND
STORMS SLOWING A BIT. ALSO, BACK BUILDING STARTING TO FORM BEHIND
THESE STORMS AS WELL.

PREVIOUS DISCUSSION...
DUE TO RECENT RAINFALL...FLASH FLOOD
GUIDANCE IS SCARY LOW. SOME AREAS ARE 0.75 IN THREE HOURS. EVEN A
REGULAR THUNDERSTORM COULD CAUSE PROBLEMS IN THESE AREAS. IN
ADDITION...A VORTICITY LOBE WILL MOVE OVER THE REGION
TONIGHT...AND COULD CREATE A GOOD THUNDERSTORM COMPLEX. MODELS
DISAGREE ON WHERE THIS COMPLEX WILL GO...BUT THUNDERSTORMS ARE
FORMING TO THE WEST WITH THIS FEATURE...SO WILL TIME SYSTEM OFF OF
THE STORMS. A COLD FRONT ALSO PUSHES INTO THE REGION OVERNIGHT AND
COULD PRODUCE A FOCUSING MECHANISM FOR THUNDERSTORMS. THEREFORE
WILL ISSUE A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA LATE
THIS AFTERNOON AND TONIGHT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
PESKY FRONTAL BOUNDARY SOUTH OF THE AREA REDEVELOPS OVER CWA AS A
WARM FRONT IN RESPONSE TO NEXT SYSTEM ORGANIZING OVER THE PLAINS
STATES. HOWEVER...MOISTURE DEPTH REMAINS MEAGER SO KEPT POPS
CONFINED TO MTN COUNTIES FOR ELEVATED HEAT SOURCE REASONS. SOME
TIMING DIFFERENCES WITH COLD FRONT SO KEPT INHERITED POPS BASICALLY
THE SAME HEADING INTO MONDAY AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE TO CARRY A STRONG AND SLOW MOVING COLD FRONT ACROSS
THE AREA TUESDAY AND TUESDAY NIGHT...IN RESPONSE TO AN AMPLIFYING
NORTHERN STREAM SHORT WAVE DIVING OUT OF THE UPPER MIDWEST. THE NAM
APPEARS A LITTLE FAST WITH THE FRONT...SO GOING WITH THE SLOWER GFS
AND EURO FRONTAL SOLUTIONS. THIS WILL BRING THE FRONT EAST OF THE
MOUNTAINS TUESDAY NIGHT. GOOD UPPER SUPPORT AND MOIST UNSTABLE
SOUTHERLY FLOW WILL BRING SHOWERS AND THUNDERSTORMS PRECEDING THE
FRONT MONDAY NIGHT AND TUESDAY.

THE ECMWF THEN TRIES TO CLOSE THE UPPER SYSTEM OFF OVER THE MID
ATLANTIC STATES BY WEDNESDAY. SO AFTER FRONTAL PASSAGE TUESDAY
NIGHT...A COMPROMISE IS IN ORDER FOR WEDNESDAY...GOING WITH A
SLOWER BUT PROGRESSIVE GFS SOLUTION. WHILE SCATTERED SHOWERS
CONTINUE WEDNESDAY IN THE MOIST AND MUCH COOLER WRAPAROUND
FLOW...CANADIAN HIGH PRESSURE WITH DRIER AIR WILL BUILD IN FOR
THURSDAY AND FRIDAY.

HPC TEMPS LOOK GOOD...NEAR SEASONABLE TEMPS PRECEDING THE FRONT
WITH ALL THE CLOUDS AND SHOWERS...BUT BELOW NORMAL BEHIND THE FRONT
FOR WEDNESDAY AND THURSDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL DISTURBANCE WILL PRODUCE MORE ORGANIZED MVFR TO IFR
IN CIGS AND VSBYS IN SHOWERS AND THUNDERSTORMS TONIGHT...WITH A
COLD FRONT ALSO SLIDING INTO THE AREA FROM THE NORTH. SOME MVFR
FOG POSSIBLE WHERE SITES RECIEVE ANY RAIN. TIMING OF THESE STORMS
TRICKY AND CONFIDENCE IS MEDIUM. VFR CIGS RETURN FROM NORTH TO
SOUTH LATE SATURDAY AFTERNOON AS FRONT MOVES SOUTH AND HIGH
PRESSURE BUILDS IN OVER THE REGION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND INTENSITY OF THUNDERSTORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 05/05/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    M    L    H    L    L    L    L
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  L    M    M    M    M    L    L    H    H    H    H    H

AFTER 00Z SUNDAY...
WIDESPREAD IFR CONDITIONS ARE NOT EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR WVZ005>011-
     013>020-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JS/RPY/JMV/30
NEAR TERM...JS
SHORT TERM...30
LONG TERM...JMV
AVIATION...JS
Hazardous weather outlook, May 4, 2:42 PM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
242 PM EDT FRI MAY 4 2012

KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-037>040-046-
047-051845-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
242 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY...WHICH MAY
CONTINUE THE THREAT OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-VAZ003-004-WVZ033>036-051845-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-DICKENSON-BUCHANAN-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-
242 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY SHOWERS AND THUNDERSTORMS TONIGHT MAY RESULT IN A FLASH
FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON
ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY
BE NECESSARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 8:07 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT FRI MAY 4 2012

OHZ066-067-075-050100-
ATHENS OH-MORGAN OH-PERRY OH-
807 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORMS WILL AFFECT MORGAN...NORTHERN ATHENS AND
PERRY COUNTIES...

AT 804 PM EDT...STRONG THUNDERSTORMS WERE CONTINUING TO DEVELOP IN
AND JUST WEST OF PERRY AND MORGAN COUNTIES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3991 8217 3983 8216 3982 8208 3978 8207
      3976 8164 3959 8158 3959 8171 3948 8171
      3949 8182 3943 8185 3940 8228 3947 8229
      3947 8218 3955 8217 3960 8239 3973 8238
      3975 8241 3983 8241 3984 8248 3993 8247

28
Special weather statement, May 4, 8:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EDT FRI MAY 4 2012

OHZ075-083>086-050145-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
839 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORMS WILL AFFECT JACKSON...NORTHWESTERN
GALLIA...NORTHWESTERN MEIGS...SOUTHWESTERN ATHENS AND VINTON
COUNTIES...

THESE STORMS COULD PRODUCE PEA-SIZED HAIL WITH VERY HEAVY RAINFALL
FROM THESE STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8264 3938 8263 3938 8252 3940 8251
      3939 8230 3941 8229 3941 8217 3903 8220
      3881 8227 3884 8257 3892 8268 3918 8273
      3937 8273

28
Local storm report, May 4, 8:50 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
850 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             COALTON                 39.11N  82.61W
05/04/2012  E0.25 INCH       JACKSON            OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200270

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:07 PM EDTSpecial Weather StatementRLXMorgan, Perry53 min
May 4, 8:39 PM EDTSpecial Weather StatementRLXGallia, Jackson, Vinton66 min
May 4, 9:17 PM EDTSpecial Weather StatementRLXMorgan, Perry118 min
May 4, 9:33 PM EDTSpecial Weather StatementRLXAthens117 min
May 4, 10:00 PM EDTFlash Flood WarningRLXVinton6 hr
May 4, 10:12 PM EDTFlash Flood WarningRLXAthens6 hr
May 4, 10:29 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Meigs, Vinton31 min
May 4, 10:57 PM EDTSevere Thunderstorm WarningRLXGallia, Meigs48 min
May 4, 11:34 PM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Washington3 hr
May 4, 11:50 PM EDTFlash Flood WarningRLXGallia, Jackson, Lawrence, Meigs5 hr
May 5, 12:23 AM EDTSpecial Weather StatementRLXLawrence22 min
May 5, 7:48 PM EDTSpecial Weather StatementRLXWashington87 min

Nearby

Flash Flood Warnings in Ohio, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.